Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Feb 8, 2009, 3:24 PM CST for 23 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 3:24 PM CST (21:24 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM CST
- Expired
- Feb 9, 2009, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 082124 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 324 PM CST SUN FEB 8 2009 ...STRONG WINDS FOR MONDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE PLAINS STATES TONIGHT AND MONDAY. STRENGTHENING LOW PRESSURE WITH THE STORM WILL CAUSE WINDS TO BECOME QUITE STRONG BY LATE MORNING MONDAY AND PERSIST INTO THE AFTERNOON HOURS...BEFORE WEAKENING MONDAY EVENING. KSZ008>012-020>024-026-034>040-054>056-058-059-091000- /O.NEW.KTOP.WI.Y.0003.090209T1500Z-090210T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 324 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED BY LATE MONDAY MORNING AND WILL PERSIST INTO THE LATE AFTERNOON HOURS. WIND SPEEDS WILL BEGIN TO WEAKEN AROUND SUNSET. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
5 follow-up statements
000 WWUS73 KTOP 090956 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 356 AM CST MON FEB 9 2009 ...STRONG WINDS FOR MONDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE CENTRAL PLAINS STATES TODAY. STRENGTHENING LOW PRESSURE IN THE HIGH PLAINS WILL ALLOW WINDS TO INCREASE THROUGH THE LATE MORNING. THE STRONGEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS WHEN GUSTS OF 45 TO 50 MPH ARE EXPECTED. WIND SPEEDS SHOULD GRADUALLY DECREASE ACROSS THE ENTIRE AREA BY EARLY EVENING. KSZ008>012-020>024-026-034>040-054>056-058-059-100000- /O.CON.KTOP.WI.Y.0003.090209T1500Z-090210T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 356 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. GUSTY SOUTH TO SOUTHEAST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING...THEN PERSIST THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR THROUGH THE AFTERNOON HOURS WHEN WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE. WIND SPEEDS WILL BEGIN TO WEAKEN TOWARDS SUNSET. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. $$
000 WWUS73 KTOP 092019 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 219 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100000- /O.UPG.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/ /O.NEW.KTOP.HW.W.0001.090209T2019Z-090210T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 219 PM CST MON FEB 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FROM THE SOUTHWEST WILL BE SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. WINDS THIS STRONG CAN CAUSE DAMAGE TO STRUCTURES AS WELL AS KNOW POWER LINES AND TREE LIMBS DOWN. THE WINDS SHOULD DECREASE IN SPEED ONCE THE SUN SETS. REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 219 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY SUNSET. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE LOSS OF VEHICLE CONTROL. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. $$ WOLTERS
000 WWUS73 KTOP 092137 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100200- /O.EXB.KTOP.WI.Y.0003.090210T0000Z-090210T0200Z/ /O.CON.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 337 PM CST MON FEB 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY SUNSET BUT IT WILL STILL BE WINDY INTO THE EARLY EVENING WITH SUSTAINED SPEED OF 30 MPH AND GUSTS DIMINISHING TO AROUND 45 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100200- /O.EXT.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 337 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ WOLTERS
000 WWUS73 KTOP 092349 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 549 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100200- /O.CAN.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/ /O.EXT.KTOP.WI.Y.0003.090209T2349Z-090210T0200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 549 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100200- /O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 549 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ CAVANAUGH
000 WWUS73 KTOP 100208 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 808 PM CST MON FEB 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-100315- /O.EXP.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 808 PM CST MON FEB 9 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT FOR MOST LOCATIONS TONIGHT. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER MIDNIGHT TO 10 TO 15 MPH BY SUNRISE ON TUESDAY. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:15 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 8, 3:15 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CST SUN FEB 8 2009 .DISCUSSION... PRECIPITATION CHANCES AND WINDS ARE THE MAIN CONCERNS FOR THE TONIGHT AND MONDAY PORTION OF THE FORECAST. MORNING UPPER AIR OBSERVATIONS INCLUDED A 120KT JET STREAK SAMPLED BY AIRCRAFT IN WESTERN MEXICO ON THE SSE PORTION OF AN UPPER LOW OVER THE SOUTHWEST CONUS. TUS REPORTED A 100M 500MB HEIGHT FALL AS THIS SYSTEM MOVES EAST TOWARD THE ROCKIES. 850MB MAP AGAIN SHOWED RATHER WARM TEMPS FOR MUCH OF THE AREA FOR EARLY FEBRUARY ALONG WITH 7-10C DEWPOINTS FROM SGF AND DDC ON SOUTH. 20Z SURFACE DATA SUGGESTS WARM FRONT IN SOUTHERN KANSAS WITH TEMPS APPROACHING 70F....WITH LOW TO MID 40S HOLDING IN FAR NORTHEAST KANSAS. 3-HOUR PRESSURE FALLS WERE IN THE 4-5MB RANGE...SOME 2-3MB ABOVE NORMAL. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE SOUTHWEST UPPER TROF SURGING NORTHEAST INTO THE NORTHERN PLAINS WHILE DEEPENING AND BECOMING TONIGHT INTO MONDAY AFTERNOON. ISENTROPIC LIFT LOCALLY IS NOT VERY STRONG...AND MID LEVEL MOISTURE IS RATHER LACKING THROUGH THE LATE NIGHT UNTIL THE STRONGER Q-G FORCING MOVES IN...AND HAVE RESULTANTLY DROPPED POPS A BIT FOR CENTRAL AND EASTERN AREAS FOR TONIGHT. INSTABILITY IS NOT VERY IMPRESSIVE...BIT WILL MAINTAIN THUNDER MENTION. BEST FORCING MAY SPLIT THE CWA SO WILL KEEP SOME DOUBT IN EVERYONE GETTING WET LATE TONIGHT INTO MONDAY MORNING. INCREASING AND VEERING LOW LEVEL WINDS RESPONDING TO CYCLOGENESIS TO THE WEST WILL PUSH THE WARM FRONT NORTH THROUGH THE CWA...AND SHOULD KEEP TEMPS RATHER WARM. PRESSURE GRADIENT BY DAWN APPROACHES 8MB ACROSS THE CWA...BUT BACKED NATURE OF WINDS AND LIMITED MIXING DEPTHS SHOULD KEEP SPEEDS BELOW ADVISORY LEVELS. AS THE SYSTEM PUSHES NORTHEAST...WINDS WILL CONTINUE TO BACK AND BECOME MORE UNIDIRECTIONAL FOR INCREASED WIND POTENTIAL...ESPECIALLY IN THE AFTERNOON. MIXING DEPTHS MAY REACH INTO THE 55KT WINDS AROUND 800MB...SO AN ADVISORY SEEMS IN ORDER. WITH SOME LOW LEVEL MOISTURE REMAINING...WILL NEED TO WATCH FOR ADDITIONAL THUNDER DEVELOPMENT FOR THE AFTERNOON...THOUGH LIMITED INSTABILITY SHOULD KEEP MUCH IF ANY SEVERE CONVECTION IN CHECK. DIDNT ALTER TEMPS MUCH. 65 NEXT SHORTWAVE ON TRACK TO MOVE ACROSS THE FORECAST AREA TUESDAY NIGHT AND EARLY WEDNESDAY. THE GFS APPEARS TO BE AN OUTLIER WITH PROBLEMS ARISING FROM CONVECTIVE FEEDBACK TUESDAY AFTERNOON. THEREFORE USED THE NAM/UKMET/ECMWF WHICH ARE SIMILAR IN THE TRACK AND STRENGTH OF THE SFC LOW ACROSS NORTHEAST OK AND SOUTHEAST KS. MODELS SHOW STRONG QG FORCING WITH THE DEVELOPMENT OF A TROWAL FEATURE TO THE NORTHWEST OF THE SFC LOW MOVING ACROSS THE FORECAST AREA BETWEEN 06Z AND 18Z WEDNESDAY. NAM FORECAST SOUNDINGS KEEP SFC TEMPS GENERALLY AROUND 40 TUESDAY NIGHT WITHIN THE AXIS OF HEAVIER PRECIP INDICATING THAT MOST OF THE PRECIP WILL REMAIN LIQUID. BUT THIS WILL NEED TO BE MONITORED AS A COUPLE DEGREES COOLER COULD MEAN A DECENT BAND OF SNOW ACROSS PARTS OF THE AREA. INITIALLY MID LEVEL LAPSE RATES ARE STEEP ENOUGH TO CONTINUE MENTION OF THUNDER TUESDAY NIGHT. FORECAST SOUNDINGS SHOW THIS POTENTIAL INSTABILITY DIMINISHING AS THE COLUMN BECOMES SATURATED BY 12Z WEDNESDAY. WAA AND MOSTLY SUNNY SKIES SHOULD ALLOW TEMPS TO WARM WELL ABOVE NORMAL FOR TUESDAY. WITH MODELS NOT OVERLY AGGRESSIVE WITH COLD AIR ON THE BACK SIDE AND SOME CLEARING WEDNESDAY AFTERNOON...THINK TEMPS WILL RECOVER INTO THE MID AND UPPER 40S FOR WEDNESDAY. EXPECT A BREAK FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BEFORE THE NEXT SHORTWAVE BEGINS TO MOVE OUT INTO THE PLAINS. MODEL CONSISTENCY WITH THIS WAVE HAS SHOWN SOME UNCERTAINTY WITH THE TRACK OF THE SYSTEM. NEVERTHELESS LOOKS LIKE NEXT CHANCE FOR PRECIP WITH BE FRIDAY AND FRIDAY NIGHT. CONSIDERED REMOVING POPS FORM SATURDAY WITH THE ECMWF SHOWING SHORTWAVE RIDGING...BUT CONFIDENCE IN TIMING THESE SMALL SCALE FEATURES IS NOT HIGH ENOUGH. TEMP FORECAST FOR FRIDAY AND FRIDAY NIGHT IS RATHER CONSERVATIVE SO CONTINUED WITH A RAIN/SNOW FORECAST FRIDAY CHANGING TO SNOW FRIDAY NIGHT. MEDIUM RANGE MODELS ARE SHOWING ANOTHER WAVE MOVING OUT FROM THE ROCKIES ON SUNDAY. GIVEN THE ACTIVE PATTERN WENT AHEAD AND INSERTED SLIGHT CHANCE POOPS FOR SUNDAY...THOUGH THE 12Z ECMWF IS NOT NEARLY AS STRONG WITH THIS FOURTH WAVE AS THE PREVIOUS. CONFIDENCE IS LOW GIVEN POOR CONSISTENCY WITH THE GFS. STAYED CLOSE TO HPC AND CLIMO FOR TEMPS TO END THE FORECAST PERIOD. WOLTERS && .AVIATION... INITIAL BAND OF MVFR CEILINGS SHOULD MOVE OUT EARLY IN THE FORECAST...AND EXPECT MORE TO DEVELOP OVERNIGHT...BUT NOT CONFIDENT ON TIMING AND PERSISTENCE OF IT AT THIS TIME. WILL GO AHEAD WITH A GENERAL MVFR DECK BEGINNING AROUND MIDNIGHT FOR NOW. PRECIP SHOULD ENTER THE AREA DURING THE DAYLIGHT HOURS OF MONDAY MORNING...BUT AGAIN PERSISTENCE IS NOT OBVIOUS AND WILL GO WITH VCSH. INCREASING LOW LEVEL RH LIKELY TO RESTRICT VISIBILITIES A BIT AS WELL. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9AM UNTIL 6PM MONDAY FOR ENTIRE FORECAST AREA. &&
Hazardous weather outlook, Feb 8, 5:20 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 520 AM CST SUN FEB 8 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-091130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 520 AM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE MORNING AND EARLY AFTERNOON ON MONDAY. A BETTER CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS EAST CENTRAL KANSAS TUESDAY NIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY TO THE SOUTH OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.